... kidney concerns.He is experiencing increased depression and pain etc.Should he start taking his pills again?
Were the meds originally prescribed by this doctor or a psych doctor??? Just a thought. If it was a psych doctor... he should contact that doctor faster than ASAP!!! Everybody needs to be informed here before too much more time goes by. You can't just go from something like that to NOTHING! Which is leading me to think this doctor wasn't the prescribing doctor for the lithium.
Can you find that out??? And then tell your partner to make the necessary calls to speak with the right people before he gets worse???
Take good care and hope this goes well for him. God bless you both and be well...
I am assuming his doc is a psychiatrist. If not, get to one immediately. The problem, with lithium is that is has such a narrow therapeutic range and toxicity is a major issues. Also, as you age, your kidneys have problems with excretion. That may be why the doc simply stopped them.
Since almost all psych meds are hard on kidneys and livers,possibly the doc was going for a medication vacation. Have your partner ask and when he might be put on Depakote or Lamictal. Both are good mood stabilizers.
Just a thought,
I realize this was over a year ago.
Should he start taking his pills again? My answer is YES, as soon as possible. I say this because I've been on lithium since Feb 1981. I, too, was taken off lithium and put on Tegretol the following day, a few years ago. I know my symptoms well, and within a few days I knew I was not sleeping. I went back to the doctor and was put on Depakote. After 2 doses of Depakote, I was hallucinating! Scared me to death!
I took my lithium within the hour, after finally being able to talk to my husband, and us deciding, on a Sunday, that that would be the best thing to do. In less than an hour, I was okay. I will never go off the lithium unless I am slowing taken off of it. I know that without it I am manic. My PCP now monitors my lithium.
And, now, I have Stage 3-4 kidney failure which myself and doctors believe could be caused from the many years I've been on lithium. But, yes, I would never allow anyone to take me off of my lithium like that again. Know your symptoms. I could have ending up in the hospital again and it didn't happen, because I know my symptoms.
- Lithium Information for Consumers
- Lithium Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lithium (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I recently got bumped up to 900mg with Lithium due to my numbers being low and also because I still?
Posted 24 Oct 2012 • 4 answers
I have been on lithium for several years (+5). I have been off it for the past month and a half due?
Posted 11 Aug 2014 • 4 answers
Posted 14 Jun 2015 • 3 answers
Posted 18 Nov 2015 • 1 answer
Posted 23 Apr 2016 • 1 answer